Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have heart shaped uterus, discharge with blood. Bleeding vagina after sex. What is happening?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Question
Hi, I gave normal birth, (full term), to my son, 5 months ago. 3 weeks after I gave birth, I found out that I have a heart shaped uterus. Now, my son is 5months old. My period was not normal. I was spotting for 3 days before I started my period, which is not normal for me. After a week with my period, it stopped. Then 3 days later I started again with a heavy flow which lasted for 3-4 days. Afterwards the discharge has always been with blood in it. I had made an appointment with my gynaecologist but something always came up and he had to cancel everytime. Now I'm going to see him next week. I'm worried because apart from the discharge with blood, whenever I have sexual intercourse with my husband, my vagina is full of red blood. I'm wearing pantyliners, but they're always clean, but if I test myself, my finger is with blood.. What is happening to me?
Posted Fri, 14 Sep 2012 in Women's Health
 
 
Answered by Dr. Minoo Bhagia 1 hour later
Hello

Thanks for writing to us

You must have felt uterus per abdominally after 3 weeks of delivery and you found it heart shaped. This is an involuting uterus which goes down in pelvic region gradually up to 6weeks or 40 days. To feel it after 3 weeks is normal but it should not be very high up which means it is relaxed and not involuting properly. One of the cause of relaxed uterus can be some retained pieces of placenta inside the cavity.
You are having an irregular bleeding which is heavy sometimes so it can be either some piece inside or can be due to hormonal imbalance and lactation period.

Sometimes there is amenorrhoea during lactation and sometimes irregular cycles.

It is better to get haemoglobin , complete blood counts and ultrasound done.

Anaemia and infection can also this type of bleeding.

With proper diagnosis it will be treated completely.
If there is something inside they will do D&C and if not then medical treatment like progesterone , antibiotics , haemostatic agents , iron supplements are given and you will be fine

Till then you can take tranexamic acid and iron supplements under doctor's prescription.
Best wishes

Hoping speedy recovery for you

Any further query is most welcome.
Above answer was peer-reviewed by
 
Follow-up: Have heart shaped uterus, discharge with blood. Bleeding vagina after sex. What is happening? 4 hours later
Hello again,
Thank you for your reply.
I found out it is heart shaped, not because I felt it. I had to do an ultrasound after childbirth, because after 3 weeks, the blood was still coming in heavy flow, and my gynae told me to better to check it out. But everything was normal, except, that's when they saw that my uterus was heart-shaped.

So, about the discharge with traces of blood in it? What is that about?
I'm worried because for the past 5 months, my period was normal as before the pregnancy, except for the fact that it's been heavier.. but my gynae told me, I should expect it, until my body settles.
Why now? Why the blood is coming out now? After 5 months?

Thank you.
 
 
Answered by Dr. Minoo Bhagia 5 hours later
Hello

Dear

Welcome back

A heart shaped uterus can be an arcuate uterus.

If it is bulky uterus it may cause heavy bleeding but not all the females have heavy periods after delivery.

You will have to take progesterone under your doctor's guidance and prescription.

As you mentioned the bleeding after intercourse which can be due to cervical erosion but that type of bleeding is usually scanty or in the form of spotting.

I hope your thyroid function tests are within normal limits.

Take iron supplements regularly.

Rest your doctor will decide after examining you

Till then relax as stress can cause more bleeding.

Best wishes and speedy recovery

Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor